Akhiezer's theorem

From Wikipedia, the free encyclopedia
Jump to: navigation, search

In the mathematical field of complex analysis, Akhiezer's theorem is a result about entire functions proved by Naum Akhiezer.[1]


Let f(z) be an entire function of exponential type τ, with f(x) ≥ 0 for real x. Then the following are equivalent:

  • One has:

where zn are the zeros of f.


It is not hard to show that the Fejér–Riesz theorem is a special case.[2]


  1. ^ see Akhiezer (1948).
  2. ^ see Boas (1954) and Boas (1944) for references.


  • Boas, Jr., Ralph Philip (1954), Entire functions, New York: Academic Press Inc., pp. 124–132 
  • Boas, Jr., R. P. (1944), "Functions of exponential type. I", Duke Math. J., 11: 9–15, doi:10.1215/s0012-7094-44-01102-6, ISSN 0012-7094 
  • Akhiezer, N. I. (1948), "On the theory of entire functions of finite degree", Doklady Akademii Nauk SSSR (N.S.), 63: 475–478, MR 0027333